Alert archive / Pennsylvania / Freezing Rain Advisories in 2007
Freezing Rain Advisory 1, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this freezing rain advisory at Jan 15, 2007, 3:24 AM EST for Monroe County, Pennsylvania; Sussex County, New Jersey. It took effect at Jan 15, 2007, 4:00 AM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2007, 3:24 AM EST (08:24 UTC)
- In effect from
- Jan 15, 2007, 4:00 AM EST
- Expired
- Jan 15, 2007, 9:16 AM EST
- In force
- 5 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties Sussex County, NJ, Monroe County, PA
The radar
The Philadelphia radar (KDIX), 138 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 8.4 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 385 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KPHI 150824 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 324 AM EST MON JAN 15 2007 ...SOME ICY ROADS ACROSS THE HIGHER ELEVATIONS THIS MORNING... NJZ001-PAZ055-151500- /O.NEW.KPHI.ZR.Y.0001.070115T0900Z-070115T1500Z/ SUSSEX-MONROE- INCLUDING THE CITIES OF...NEWTON...STROUDSBURG 324 AM EST MON JAN 15 2007 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. LIGHT PRECIPITATION HAS BEEN FALLING THIS MORNING AND THE TEMPERATURES HAVE DROPPED BELOW FREEZING ACROSS THE HIGHER ELEVATIONS OF SUSSEX COUNTY NEW JERSEY AND TO AROUND FREEZING AT MOUNT POCONO IN MONROE COUNTY PENNSYLVANIA. THE AREAS MOST AFFECTED WILL BE THE HIGHER ELEVATIONS OF BOTH COUNTIES. HIGH POINT, IN SUSSEX COUNTY HAS 30 DEGREES AND FREEZING RAIN. ABOUT TWO THIRDS DOWN THE MOUNTAIN THE TEMPERATURE WAS 34 DEGREES. IN MONROE COUNTY, AT MT. POCONO THE TEMPERATURE HAS DROPPED TO 34 DEGREES WITH LIGHT PRECIPITATION FALLING. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. $$ EBERWINE
1 follow-up statement
000 WWUS41 KPHI 151416 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 916 AM EST MON JAN 15 2007 NJZ001-PAZ055-151530- /O.CAN.KPHI.ZR.Y.0001.000000T0000Z-070115T1500Z/ SUSSEX-MONROE- INCLUDING THE CITIES OF...NEWTON...STROUDSBURG 916 AM EST MON JAN 15 2007 ...FREEZING RAIN ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE FREEZING RAIN ADVISORY. REPORTS FROM THE HIGHER ELEVATIONS OF THE SOUTHERN POCONOS AND FAR NORTHWEST NEW JERSEY WERE THAT SOME LIGHT ICING LINGERED ON DECKS AND ON AUTOMOBILES, BUT THAT ROADWAYS WERE CLEAR OF ICE. TEMPERATURES AT MOST LOCATIONS, INCLUDING MOUNT POCONO, HAD RISEN ABOVE 32 DEGREES. NO ADDITIONAL ICING OF ANY SIGNIFICANCE IS EXPECTED, AND SO THE FREEZING RAIN ADVISORY HAS BEEN CANCELLED. VISIBILITIES REMAIN POOR THIS MORNING DUE TO FOG, AND PEOPLE DRIVING SHOULD GO SLOWLY AND USE LOW BEAMS. $$ MPD
What forecasters said that day
The local office's own words before this freezing rain advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this freezing rain advisory went out at Jan 15, 2:55 AM EST, 29 minutes earlier.
Area forecast discussion, Jan 15, 2:55 AM EST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
255 AM EST MON JAN 15 2007
.OVERVIEW...
ITS NOT PRETTY OUT SIDE OVERALL, BUT AT LEAST YOU CAN DRIVE IN IT,
BUT DO BE CAREFUL IN THE FOG AND THE HIGHER ELEVATIONS OF SUSSEX CO
NJ AND CARBON CO PA WHERE SOME FREEZING PCPN IS FALLING. TIED A HIGH
TEMP RECORD ON SAT AT GED WHEN IT REACHED 69, PREVIOUS WAS IN 1950.
MAY SEE A RECORD BROKEN TODAY IF THE FRONTAL BOUNDARY IS PUSHED
NORTH OF THE REGION.
&&
.SHORT TERM /TODAY THROUGH WEDNESDAY/...
THE SFC BOUNDARY REMAINS ALONG THE SOUTHERN PA/MD BORDER AND HAS NOT
MEANDERED MUCH OVER THE PAST FEW HOURS. HIGH PRESSURE TO THE NORTH
CONTINUES TO SLOWLY DRIFT TO THE EAST. WITH THE UPPER RIDGE ALONG
THE SOUTHEAST COAST REMAINING STATIONARY AND THE APPROACHING
NORTHERN BRANCH, THE PRECIPITATION IS BECOMING ORIENTED MORE
NORTHEAST TO SOUTHWEST AS EXPECTED. STARTING TO SEE THE SURFACE LOW
ON MOVE FROM EXTREME WESTERN KENTUCKY AT 10 PM TO SOUTHERN INDIANA
AT 1 AM. ONE SMALL WAVE WAS ANALYZED OVER CENTRAL PA BUT HAS SINCE
BECOME ABSORBED IN THE FRONTAL BOUNDARY. THE TEMPERATURE ATOP HIGH
POINT IN NORTHWEST SUSSEX CO NJ HAS DROPPED TO 30 DEGREES. THERE IS
STILL SOME LIGHT PRECIPITATION/DRIZZLE FALLING WHICH IS PROBABLY
MAKING THE TOP OF THE MOUNTAIN SLIPPERY, BUT TWO THIRDS OF THE WAY
DOWN FROM THE SUMMIT(1803 FT) THE TEMPERATURE IS 36 DEGREES WITH A
DEW POINT OF 34.
RADAR SHOWS THE HEAVIEST PCPN WELL TO THE NORTHEAST WITH THE NEXT
WAVE RAPIDLY MOVING TO THE NORTHEAST TOWARD NORTH CENTRAL
PENNSYLVANIA. IF I SEE ANOTHER AREA OF BETTER THAN 27DBZ, IM GOING
TO PULL THE TRIGGER ON A FREEZING RAIN ADVISORY EVEN THOUGH IT WILL
INVOLVE THE HIGHER ELEVATIONS. TODAY IS NOT A HOLIDAY FOR EVERYONE
SO THERE WILL BE SOME TRAFFIC HERE AND THERE.
THE MODELS ARE SLIGHTLY OFF ON THE PRECIPITATION FIELD AT THIS HOUR
OF THE MORNING. THEY ARE TOO FAR SOUTH WITH THE MEASURABLE PCPN.
HOWEVER, THERE IS A STIFF 80H WIND OF 40-50 KT AND SO THE PCPN WILL
BE DEVELOPING ALONG THE THICKNESS BOUNDARY AND LOW LEVEL CONVERGENCE
WITH THE FRONT. BUT ILL START SOME ZONES WITH JUST CLOUDY THEN...
RAIN DEVELOPING IN SOME OF MY SOUTHERN ZONES, ALTHOUGH -DZ WILL BE
ABOUT. ANOTHER PROBLEM THIS MORNING IS GOING TO BE THE FOGGY
ENVIRONMENT. DOVER HAS SOUTH WINDS OF 7 MPH WITH A TEMPERATURE OF 58
BUT JUST UP THE ROAD AT WILMINGTON WINDS ARE NE AT 10. AND
WITH THE WATER TEMPS(EVEN ON THE RIVER) IN THE UPPER 40S, FOG WILL
BE A PROBLEM IN PRECIP FREE AREAS WHERE NO MIXING IS PRESENT.
ANOTHER QUESTION IS THE TEMPERATURES IN THE SOUTHERN PART OF OUR
CFA. WERE BRIEFLY IN THE WARM SECTOR WITH A PLUS 12C AT 80H AND THE
STRONG 80H JET. CAN WE MAKE IT TO 70 IN OUR SOUTHERN ZONES. THE HIGH
UPSTREAM ON SATURDAY FREQUENTLY TOPPED 70 IN VIRGINIA AND PARTS OF
SOUTHERN MD. THERE WERE A FEW BREAKS OVER EXTREME SRN NJ YESTERDAY
MORNING AND WITH ANY LUCK TODAY WE COULD REACH 70. SINCE THIS IS THE
LAST WELL SEE TEMPERATURES GETTING THIS HIGH, I THINK WE GOT A GOOD
CHANCE AND IF THE 80H WIND IS STRONG ENOUGH TO PUSH THE SFC FRONT
NORTH, ITLL HAPPEN. BY THE WAY, THE RECORD FOR GEORGETOWN DE IS 70
DEGREES SET IN 1995.
IF YOU ARE GOING TO BE OUT AND ABOUT AFTER MIDNIGHT TONIGHT GET
READY TO PASS THROUGH TWO SEASONS. THE FINAL WAVE ON THE FRONT IS
GOING TO MOVE INTO SOUTHEAST NEW YORK STATE THIS EVENING WITH THE
FRONT MOVING OFFSHORE AFTER MIDNIGHT. THIS WILL PULL DOWN MUCH
COOLER TEMPERATURES BY DAYBREAK AND ITLL FEEL MUCH COLDER
ACCOMPANIED BY A NORTHWEST WIND. ANY PRECIPITATION AROUND IS GOING
TO CHANGEOVER TO SLEET THEN SNOW SHOWERS BY DAYBREAK. ALSO...ANY
LARGE STANDING PUDDLES OR RESIDUAL MOISTURE WILL FREE AND CAUSE
SOME ICY SPOTS. SOME WILL BE DISPERSED BY THE WIND, BUT NOT ALL OF
IT. FOLLOWING THE FRONT AND A REFRESHING NW WIND, HIGH PRESSURE WILL
BUILD EAST AS THE NORTHERN BRANCH SWEEPS BY AND ROTATES INTO NEW
ENGLAND. THE NOTICEABLE TEMPERATURE DROP OCCURS MONDAY NIGHT BUT
WILL BE FELT BY COMMUTERS ESP ON WED.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
THE LONG TERM PART OF THE FORECAST IS GOING TO CONTINUE TO BE A
BATTLE BETWEEN THE NORTHERN AND SOUTHERN BRANCHES OF THE JET STREAM.
ON FRIDAY WE GET MOISTURE FROM BOTH WITH A CHANCE OF SNOW SHOWERS IN
THE NORTHERN AREAS AND CHANCE OF RAIN SOUTH BUT MAY COMPLETELY MISS
THE DELAWARE VALLEY. REINFORCED SHOT OF COLD AIR WITH BROADENING
TROUGH IS GOING TO SWING DOWN AND CAUSE SURFACE DEVELOPMENT OFF THE
NEW JERSEY COAST THEN THE LOW DEEPENS AND TRACKS NORTHEAST TO NOVA
SCOTIA ON SATURDAY. WITH THE SSTS THIS FAR NORTH, LIKELY TO SEE
MORE SFC SYSTEMS FORMING FARTHER NORTH THAN WHAT WE USUALLY SEE OFF
OF NORTH CAROLINA.
&&
.AVIATION...
IFR AND LIFR CONDITIONS WILL PREVAIL THROUGH AT LEAST MID-MORNING AS
THE STALLED FRONT MEANDERS NORTHWARD. THERE COULD BE SOME
IMPROVEMENT TO MVFR AND EVEN VFR, AT LEAST AT SOME LOCATIONS LATER
TODAY. AS THE FRONT MOVES NORTH AND A LOW MOVES ACROSS IT, THE MOST
LIKELY LOCATIONS FOR IMPROVING VSBYS OR CIGS WILL BE THE SOUTHERN
TAF SITES. CONDITIONS MAY IMPROVE TO MVFR/VFR EVERYWHERE BY LATER
TONIGHT OR THE END OF THE TAF PERIOD AS THE FRONT FINALLY MOVES
THROUGH AND STRONG W TO NW FLOW TAKES OVER CLEARING THINGS OUT.
&&
.MARINE...
THE NEARLY STATIONARY FRONT, WILL DRIFT SLOWLY NORTHWARD AS AN AREA
OF LOW PRESSURE MOVES ALONG THE FRONT. THE FRONT WILL FINALLY BE
KICKED SOUTHWARD AND OUT OF THE AREA BY TUESDAY AS HIGH PRESSURE
BEGINS TO BUILD OVER THE REGION.
SCA HEADLINES ARE ALREADY POSTED. HOWEVER, BASED ON THE LATEST
WAVEWATCH DATA AND TO BETTER BLEND WITH SURROUNDING OFFICES, WILL
EXTEND THE TIME OF THE SCA TO 00Z WEDNESDAY. LATEST BUFKIT AND OTHER
DATA INDICATES THAT GUSTS WILL REMAIN BELOW GALES ON TUESDAY.
NEEDLESS TO SAY, THIS WILL NEED TO BE WATCHED FOR POSSIBLE RAISING
OF THE GALE FLAGS LATER ON AS A MUCH COLDER AIRMASS MOVES OVER
WARMER WATERS.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FREEZING RAIN ADVISORY UNTIL 10 AM EST THIS MORNING FOR PAZ055.
NJ...FREEZING RAIN ADVISORY UNTIL 10 AM EST THIS MORNING FOR NJZ001.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM NOON TODAY TO 7 PM EST TUESDAY FOR
ANZ450>455.
&&
OVERVIEW/SHORT/LONG TERM...EBERWINE
AVIATION/MARINE...NIERENBERGHazardous weather outlook, Jan 14, 4:20 AM EST, 23 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 420 AM EST SUN JAN 14 2007 NJZ001-PAZ054-055-150930- SUSSEX-CARBON-MONROE- 420 AM EST SUN JAN 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY AND TONIGHT A BRIEF PERIOD OF SLEET WITH AREAS OF FOG IS POSSIBLE EARLY THIS MORNING, OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ANZ430-431-450>455-470-DEZ001>004-MDZ008-012-015-019-020- NJZ007>010-012>027-PAZ060>062-067>071-150930- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- WATERS FROM SANDY HOOK NJ TO FENWICK ISLAND DE FROM 20 TO 40 NM- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 420 AM EST SUN JAN 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY AND TONIGHT SOME AREAS OF DENSE FOG EARLY THIS MORNING, OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. EBERWINE
Nearby
Freezing Rain Advisories in Pennsylvania, 2007Freezing Rain Advisories in New Jersey, 2007Every freezing rain advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.